Mental Health Support


Hey everyone,

I am a 35 year old male. I was put on antidepressants, Benzos and risperidone 15 years ago for depression and anxiety. 18 months ago I had a review and was told I had no mental health and to be discharged back to GP. I was left on these medications to get off on my own. 18 months ago I came off antidepressants. 7 months ago I finally got of diazepam and 2 weeks ago I cut the 2mg risperidone in half and now I am only taking 1mg. Also New Year’s Eve I quit alcohol for good and now I am 27 days off the drink.

I write this because in the last few months but mainly in the last 2 weeks since I cut risperidone and stopped drinking (was a heavy drinker) I am experiencing severe memory problems. For example I am reading news articles and reading words that are not there, then I notice and have to read the lines over again. My typing has been affected too for example as I write this I have made dozens of mistakes and keep relying on predictive text. It feels like I have all of a sudden gone dyslexic. My short term memory is the biggest concern as I can be told something or read something then seconds later I will completely forget. This is not like me. I wanted to know if anyone out there has experienced any memory problems coming off or cutting down risperidone like this before as I just wanted to know if this was a side affect please. Also if anyone has come off any of the above including alcohol and has experienced similar please let me know as I feel like I am going crazy here.

Thank you

2 Replies

Hello there Exprat and thank you for your post. think you have done extremely well in coming off your antidepressants and diaapam. Although it must have been very hard for you to do this on your own without medical supervision. And very well done for staying off alcohol for nearly a month now, that is a really good achievement and very well done. In relation to the symptoms you are experiencing since reducing your risperidone to 1mg, it is quite possible that you may have some withdrawal effects. Like any medications , your body would have got used to a certain amount of this drug, and I think it is very important you make an appointment to see your GP as soon a possible. Side effects can include changes in vision and blurred vision, and memory and concentration problems. You may like to check out this Understandably, you are very worried and concerned ,so please do see your doctor urgently. If you are feeling very unwell, please ring ...NHS111 or go to your nearest A/E department. I really do hope that you start to feel better soon and that your symptoms will ease off a little. Do let us know how you are getting on......good luck and very best wishes and take care....


Thank you very much MAS_Nurse


You may also like...